Alert archive / California / Excessive Heat Warnings in 2021
Excessive Heat Warning 6, NWS San Diego, CA
NWS San Diego, CA issued this excessive heat warning at Aug 13, 2021, 1:47 PM PDT for San Bernardino County, California. It took effect at Aug 14, 2021, 10:00 AM PDT. It was in force for 58 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2021, 1:47 PM PDT (20:47 UTC)
- In effect from
- Aug 14, 2021, 10:00 AM PDT
- Expired
- Aug 16, 2021, 8:00 PM PDT
- In force
- 58 hr
- Issued by
- NWS San Diego, CA
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 487 J/kg
- Mixed-layer CIN
- -323 J/kg
- Mixed-layer LCL
- 2453 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
371 WWUS76 KSGX 132047 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 147 PM PDT Fri Aug 13 2021 CAZ060-140500- /O.UPG.KSGX.EH.A.0006.210814T1700Z-210817T0300Z/ /O.NEW.KSGX.EH.W.0006.210814T1700Z-210817T0300Z/ Apple and Lucerne Valleys- Including the cities of Victorville, Hesperia, and Apple Valley 147 PM PDT Fri Aug 13 2021 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 10 AM SATURDAY TO 8 PM PDT MONDAY... * WHAT...Dangerously hot conditions with temperatures up to 108 possible. * WHERE...Apple and Lucerne Valleys. * WHEN...From 10 AM Saturday to 8 PM PDT Monday. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. && $$ Maxwell
7 follow-up statements
842 WWUS76 KSGX 141222 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 522 AM PDT Sat Aug 14 2021 CAZ060-142030- /O.CON.KSGX.EH.W.0006.210814T1700Z-210817T0300Z/ Apple and Lucerne Valleys- Including the cities of Victorville, Hesperia, and Apple Valley 522 AM PDT Sat Aug 14 2021 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT MONDAY... * WHAT...Dangerously hot conditions with temperatures 102 to 108 expected. * WHERE...Apple and Lucerne Valleys. * WHEN...From 10 AM Saturday to 8 PM PDT Monday. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay out of the midday sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ 10 For more information from the National Weather Service visit http://weather.gov/sandiego
259 WWUS76 KSGX 142047 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 147 PM PDT Sat Aug 14 2021 CAZ060-150500- /O.CON.KSGX.EH.W.0006.000000T0000Z-210817T0300Z/ Apple and Lucerne Valleys- Including the cities of Victorville, Hesperia, and Apple Valley 147 PM PDT Sat Aug 14 2021 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM PDT MONDAY... * WHAT...Dangerously hot conditions with temperatures 102 to 108 expected. * WHERE...Apple and Lucerne Valleys. * WHEN...Now through 8 PM PDT Monday. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay out of the midday sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
001 WWUS76 KSGX 150404 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 904 PM PDT Sat Aug 14 2021 CAZ060-152000- /O.CON.KSGX.EH.W.0006.000000T0000Z-210817T0300Z/ Apple and Lucerne Valleys- Including the cities of Victorville, Hesperia, and Apple Valley 904 PM PDT Sat Aug 14 2021 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM MONDAY... * WHAT...Dangerously hot conditions with temperatures 102 to 108 expected. * WHERE...Apple and Lucerne Valleys. * WHEN...Through 8 PM Monday. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$ Moede
030 WWUS76 KSGX 152000 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 100 PM PDT Sun Aug 15 2021 CAZ060-160400- /O.CON.KSGX.EH.W.0006.000000T0000Z-210817T0300Z/ Apple and Lucerne Valleys- Including the cities of Victorville, Hesperia, and Apple Valley 100 PM PDT Sun Aug 15 2021 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM PDT MONDAY... * WHAT...Dangerously hot conditions with temperatures 102 to 108 expected. * WHERE...Apple and Lucerne Valleys. * WHEN...Through 8 PM Monday. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
349 WWUS76 KSGX 160303 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 803 PM PDT Sun Aug 15 2021 CAZ060-161315- /O.CON.KSGX.EH.W.0006.000000T0000Z-210817T0300Z/ Apple and Lucerne Valleys- Including the cities of Victorville, Hesperia, and Apple Valley 803 PM PDT Sun Aug 15 2021 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM PDT MONDAY... * WHAT...Dangerously hot conditions with temperatures 102 to 108 expected. * WHERE...Apple and Lucerne Valleys. * WHEN...Through 8 PM Monday. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego CO
773 WWUS76 KSGX 161238 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 538 AM PDT Mon Aug 16 2021 CAZ060-162100- /O.CON.KSGX.EH.W.0006.000000T0000Z-210817T0300Z/ Apple and Lucerne Valleys- Including the cities of Victorville, Hesperia, and Apple Valley 538 AM PDT Mon Aug 16 2021 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Dangerously hot conditions with temperatures 100 to 106 expected. * WHERE...Apple and Lucerne Valleys. * WHEN...Through 8 PM Monday. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
092 WWUS76 KSGX 162027 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 127 PM PDT Mon Aug 16 2021 CAZ060-170300- /O.CON.KSGX.EH.W.0006.000000T0000Z-210817T0300Z/ Apple and Lucerne Valleys- Including the cities of Victorville, Hesperia, and Apple Valley 127 PM PDT Mon Aug 16 2021 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Dangerously hot conditions with temperatures 96 to 106 expected. * WHERE...Apple and Lucerne Valleys. * WHEN...Through 8 PM Today. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this excessive heat warning went out at Aug 13, 9:30 AM PDT, 4 hours 17 minutes earlier.
Area forecast discussion, Aug 13, 9:30 AM PDT, 4 hours 17 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
930 AM PDT Fri Aug 13 2021
.SYNOPSIS...
Strong high pressure building into the Great Basin will bring dry
and warmer weather inland this weekend and early next week,
especially across the Mojave Desert, though coastal temperatures
will actually fall slightly. Increasing moisture from the east will
bring a chance of thunderstorms on some of the afternoons in the
mountains and deserts next week, especially around Monday or Tuesday
of next week. Coastal low clouds and fog will increase somewhat
early next week. A trough of low pressure will move by to the north
around the middle of next week and bring some cooling to the region.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Skies were mostly sunny at mid-morning, except for some low clouds
over the coastal waters and a few parts of the Orange County coast.
We had a drier sounding than on Thursday, down to 1.14 inches of
precipitable water, so no thunderstorms are expected today in the
mountains or the deserts, and only a few mid-level clouds are
expected this afternoon.
High pressure aloft will expand over the Great Basin today through
this weekend, with 500 MB heights just 1-2 DM short of 600 over
NorCal and northern Nevada by Sat night. Current guidance shows 850
MB temps up to around 30 deg C over the high deserts of SBD County
by Sunday afternoon but lower values farther south. High-resolution
guidance shows a possible coastal eddy Saturday which would help
keep the coast a little cooler and increase the marine layer depth
for an increase in the stratus. The Excessive Heat Watch for the
high deserts will likely be upgraded to an Excessive Heat Warning in
the afternoon forecast package, though that is the only area having
a high heat risk due to heat relative to climatological
normals/extremes. Generally highs in the Hesperia/Apple
Valley/Victorville area will be 7-10 deg F above normal, or
around/just above 105 F Sat-Mon. Some cooling will occur by the
middle of next week as a trough of low pressure moves by to the
north.
We have gradually increasing moisture from the east starting
Saturday and continuing through the early part of next week. The
models/ensembles generally do not have that much precip though, and
NBM 1-D viewer generally has 20-30 probabilities of precipitation
for mountain/desert locations early next week, and even continuing
later in the week. There might be enough moisture even Saturday for
an isolated thunderstorm--will evaluate today if this needs to be
added to the forecast.
&&
.AVIATION...
131615Z...Coast...Areas of low clouds with bases 500-900 ft MSL in
the Orange County coastal areas near KSNA but no further impacts are
expected at KSNA this morning. These areas should also clear to the
beaches by 18Z. Increasing low clouds after 05Z Saturday, with bases
800-1200 ft MSL extending up to 10 miles inland by 15Z Sat. Best
chances for cig impacts at coastal TAF sites after 09Z. Vis locally
reduced to 1-3 miles in fog on higher coastal terrain.
Elsewhere...SCT100-150 with unrestricted vis through tonight.
&&
.MARINE...
No hazardous marine conditions through Tuesday.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Excessive Heat Watch from Saturday morning through Monday
evening for Apple and Lucerne Valleys.
PZ...NONE.
&&
PUBLIC...Maxwell
AVIATION/MARINE...PGNearby
Excessive Heat Warnings in California, 2021Every excessive heat warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.